MAUDE Adverse Event Report: WILLIAM COOK EUROPE GUNTHER TULIP NAVALIGN JUGULAR & FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE GUNTHER TULIP NAVALIGN JUGULAR & FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G52918
Medical Device Problem Codes Difficult to Remove (1528); Obstruction of Flow (2423); Structural Problem (2506); Device Tipped Over (2589)
Health Effect - Clinical Codes Abdominal Pain (1685); Perforation (2001); Perforation of Vessels (2135); Anxiety (2328); Depression (2361); Device Embedded In Tissue or Plaque (3165); Thrombosis/Thrombus (4440)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer (person) not provided, information provided by (b)(6).Occupation: non-healthcare professional.510(k) #: k211874.Investigation: filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma, vena cava perforation, vena cava penetration.Rpn/lot is unknown, however, the device is manufactured and inspected according to current controls.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.This report includes information known at this time.A follow up report will be submitted should additional information become available.
 
Event or Problem Description
It is alleged that "patient received a cook tulip filter.Patient is alleging perforation of ivc.Hospital and medical records have not been provided.".
 
Event or Problem Description
Patient allegedly received an implant on (b)(6) 2017 via the right internal jugular vein due to gastrointestinal bleed and deep vein thrombosis (dvt).Patient is alleging vena cava perforation with strut abutting lumbar spine, tilt, filter is embedded, cannot be removed, nonocclusive thrombus within the ivc, and tilt.Patient further alleges "anxiety, fear of filter fracture and migration; stomach pain; additional blood clots." "fearful that exercising will cause my filter to break so i limit certain exercise", as well as post traumatic stress disorder (ptsd), bipolar, mild depression, and dvt x 2 post filter implant.(b)(6) 2017 unsuccessful ultrasound guided filter retrieval attempt via the right internal jugular vein.Per ct report, "ivc filter is present one of the left legs appears to pierce the vein abutting the anterior lumbar spine similar to prior imaging.At the superior tip of the filter there is a 2 cm in length nonocclusive thrombus which extends superior of the tip of the filter within the ivc, the thrombus is near the ostium of the right renal vein without thrombosis of the renal vein itself.The thrombus involves approximately 25% of the ivc lumen.The remainder of the ivc demonstrates no thrombosis." "impression: 2.Probable deep venous thrombosis of the distal right common femoral vein".Per retrieval report (unsuccessful), "prior ivc cavogram shows that the filter appears to be embedded in the wall of the ivc." "multiple attempts of this wire were unsuccessful at repositioning the reverse curve catheter.The heart could not be freed from the wall.Repeat digital subtraction venogram from below the level of the ivc filter shows no evidence of complication " "focus of the ivc filter is embedded in the right lateral wall of the ivc.A could not successfully be freed from the wall for retrieval.Gunther tulip filter is are indicated as permanent filter is if necessary.".
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation: investigation is reopened due to additional information provided.The following allegations have been investigated: vena cava perforation, deep vein thrombosis , embedded, cannot be retrieve, tilt, anxiety, fear, stomach pain, depression, limited physical activity.The reported allegations have been further investigated based on the information provided to date.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: vascular trauma, vena cava perforation, vena cava penetration.Ivc occlusion/ thrombosis, new dvt, ivc stenosis as a reported complication, is a known risk in relation to filter implant and is well documented in the clinical literature and in clinical practice guidelines.This is supported by the clinical evidence report established to assess available clinical data to identify and evaluate the clinical safety and performance of the cook vena cava filters.Potential adverse events that may occur include, but are not limited to, the following: vena cava occlusion or thrombosis, vena cava stenosis, deep vein thrombosis.Physician practice guidelines and published guidance from regulatory agencies recommend that patients with indwelling filters undergo routine follow-up.The risks/benefits of filter retrieval should be considered for each patient during follow-up.Once protection from pe is no longer necessary, filter retrieval should be considered.Filter retrieval should be attempted when feasible and clinically indicated.Filter retrieval is a patient-specific, clinically complex decision; the decision to remove a filter should be based on each patient¿s individual risk/benefit profile (e.G., a patient¿s continued need for protection from pe compared to their experience with and (or) ongoing risk of experiencing filter-related complications).For all retrievable ivc filters, retrieval becomes more challenging with time, and this is commonly due to encapsulation of the filter legs or hook (in a tilted filter) by tissue ingrowth.The filter is designed to be retrieved with the günther tulip vena cava filter retrieval set.It may also be retrieved with the cloversnare® vascular retriever.Cook has not performed testing to evaluate the safety or effectiveness of filter retrieval using other retrieval systems or techniques.The published clinical literature includes descriptions of alternative techniques for filter retrieval; use of these techniques varies according to physician experience, patient anatomy, and filter position.The safety or effectiveness of these alternative retrieval techniques has not been established.Specific for ¿embedded¿ a filter that is embedded in the wall of the ivc may be difficult to retrieve.For all retrievable ivc filters, retrieval becomes more challenging with time, and this is commonly due to encapsulation of the filter legs or hook (in a tilted filter) by tissue ingrowth.Filter tilt has been reported.Potential causes may include filter placement in ivcs with diameters larger than those specified in these instructions for use; improper deployment; manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter); and (or) a failed retrieval attempt.Excessive filter tilt may contribute to difficult or failed retrieval; vena cava wall penetration/perforation; and (or) result in loss of filter efficiency.Potential adverse events that may occur include, but are not limited to, the following: unacceptable filter tilt.Unknown if the reported anxiety, fear, stomach pain, depression, limited physical activity is directly related to the filter and unable to identify a corresponding failure mode at this point in time.20 devices in lot.To date, no other complaints have been reported against the lot.The associated work order was reviewed.No related/relevant notes were documented.The device is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications, and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
GUNTHER TULIP NAVALIGN JUGULAR & FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
MDR Report Key14444747
Report Number3002808486-2022-00692
Device Sequence Number19911237
Product Code DTK
UDI-Device Identifier10827002529189
UDI-Public(01)10827002529189(17)200420(10)E3575682
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG52918
Device Catalogue NumberIGTCFS-65-1-UNI-TULIP
Device Lot NumberE3575682
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2022
Supplement Date Received by Manufacturer06/27/2022
Initial Report FDA Received Date05/19/2022
Supplement Report FDA Received Date07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/20/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexFemale
Patient Weight59 KG